Alert archive / North Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 1, 2005, 7:17 PM EDT for Anson County, North Carolina. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 1, 2005, 9:15 PM EDT
- In force
- 118 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Columbia radar (KCAE), 150 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:40 PM EDT | FLASH FLOOD | Wadesboro, NC | A FEW SECONDARY ROADS FLOODED AND ARE BEING CLOSED BY THE DOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 012317
FFWRAH
NCC007-020115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN ANSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANSONVILLE...BARNSVILLE AND CEDAR HILL.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS. THOSE LIVING IN FLOOD PRONE
AREAS OR NEARBY FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3495 8031 3497 8000 3507 8006 3517 8006
3517 8028
$$
TDP2 follow-up statements
000
WGUS72 KRAH 020001
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT FRI JUL 1 2005
NCC007-020115-
ANSON NC-
801 PM EDT FRI JUL 1 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM EDT FOR NORTHWESTERN
ANSON COUNTY...
AT 801 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A HEAVY
RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANSONVILLE...
BARNSVILLE AND CEDAR HILL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3495 8031 3497 8000 3507 8006 3517 8006
3517 8028
$$
TDP000
WGUS72 KRAH 020115
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT FRI JUL 1 2005
NCC007-020124-
ANSON NC-
914 PM EDT FRI JUL 1 2005
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ANSON COUNTY EXPIRES AT
915 PM EDT...
WHILE THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...IT MAY TAKE A
WHILE FOR FLOOD WATERS TO RECEDE. MOTORISTS SHOULD CONTINUE TO
EXERCISE EXTREME CAUTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. MANY ROADS AND INTERSECTIONS WILL
CONTINUE TO EXPERIENCE FLOODING. DONT DROWN...TURN AROUND.
LAT...LON 3495 8031 3497 8000 3507 8006 3517 8006
3517 8028
$$
TDPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:20 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 1:20 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT FRI JUL 1 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... THIS EVNG-TNGT...STRONG INSTABILITY AND CONFLUENT LOW LEVEL FLOW INTO A PIEDMONT TROUGH SHOULD SUPPORT SCATTERED TSTMS ACROSS CENTRAL NC...MAINLY BEFORE MIDNIGHT. AN APPROACHING COLD FRONT WILL KEEP AT LEAST A SLIGHT CHANCE AFTER MIDNIGHT AS WELL. SHORT RANGE MODELS RUC...ETA12...AND WRF SHOW GREATEST COVERAGE TOWARD THE S AND E. CONSENSUS LOWS 70-75. PATCHY FOG IS POSSIBLE OVERNIGHT IN THE WAKE OF HEAVIER TSTMS. SAT...IT APPEARS THE COLD FRONT WILL STALL IN THE AREA WITH WEAK FLOW...SURFACE AND ALOFT...AND A MODERATELY MOIST UNSTABLE AIRMASS. WEAK PERTURBATIONS IN THE FLOW WILL HELP KICK OFF SHOWERS AND TSTMS UNDER VARIABLY OR MOSTLY CLOUDY SKIES. HUMIDITY IS LIKELY TO REMAIN HIGH BUT TEMPERATURE RISE SHOULD BE LIMITED BY CLOUD COVER. CONSENSUS HIGHS 87-92. SAT NGT-SUN...MODELS SUGGEST A MORE STABLE CONDITION WITH SURFACE TO 850 FLOW OUT OF HIGH PRESSURE NEAR NEW ENGLAND...BUT MOISTURE AND PERTURBATIONS ALOFT CONTINUE A THREAT FOR SHOWERS UNDER VARIABLY OR MOSTLY CLOUDY SKIES. CONSENSUS LOWS 68-71 AND HIGHS 80-85. SUN NGT-INDEPENDENCE DAY...RIDGING ALOFT SHOULD HELP DRY AND FURTHER STABILIZE THE AIRMASS. LOW LEVEL AIR TRANSPORT CONTINUES OUT OF HIGH PRESSURE OFF NEW ENGLAND TO MAINTAIN MODERATE DAYTIME TEMPERATURES IN THE 80S AND DEWPOINTS IN THE 60S UNDER PARTLY CLOUDY SKIES. -RFG && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT THROUGH PERIOD. SE U.S. MID/UPPER LEVEL RIDGE FLATTENS TUE INTO WED AS NORTHERN STREAM SYSTEM CROSSES GREAT LAKES INTO EASTERN OH VALLEY. ASSOCIATED SURFACE FRONT WILL APPROACH/CROSS CENTRAL NC LATE TUE INTO EARLY WED. BOUNDARY SLOWS/STALLS NEAR OR JUST S OF REGION WHILE BASE OF L/W TROUGH SETTLES OVER AREA. THIS COULD LEAD TO A UNSETTLED WEATHER REGIME THU INTO FRI. WHILE GO WITH SMALL CHANCE POPS FOR NOW AND SEE IF MODEL MAINTAIN CONTINUITY. TEMPS SHOULD AVERAGE CLOSE TO NORMAL THROUGH PERIOD. POTENTIAL FOR MAX TEMPS TO BE A CATEGORY COOLER THU INTO FRI IF MORE CLOUDS/CONVECTION OCCURS THAN CURRENTLY EXPECTED. -WSS && .AVIATION... MAINLY VFR CONDITIONS EXPECTED THROUGH 18Z SAT. THERE WILL BE A FEW HOURS OF MVFR/IFR CONDITIONS LATE THIS AFTERNOON AND THIS EVENING AS SURFACE BOUNDARY APPROACHES. THIS FEATURE WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS CENTRAL NC LATE THIS AFTERNOON AND THIS EVENING. FREQUENT LIGHTNING STRIKES...HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 KTS WILL ACCOMPANY THE STRONGER STORMS. APPEARS GREATEST THREAT FOR SCATTERED CONVECTION WILL BE BETWEEN 22Z FRI-02Z SAT. -WSS/TDP && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG LONG TERM...WSS AVIATION...WSS/TDP
Hazardous weather outlook, Jul 1, 5:03 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 503 AM EDT FRI JUL 1 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 503 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL OF PENNY SIZE OR LARGER. THE THREAT OF SEVERE STORMS IS MOST LIKELY FROM AROUND 5PM THROUGH ABOUT 10 PM. ADDITIONALLY, THE COMBINATION HOT AFTERNOON TEMPERATURES IN THE LOWER AND MID 90S ALONG WITH HIGH HUMIDITIES WILL CREATE INDEX VALUES BETWEEN 100 AND 105 DEGREES MAINLY BETWEEN 1PM AND 7PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING HOURS MAINLY FROM 5PM THROUGH 10 PM. RA
In the hours before
Special weather statement, Jul 1, 4:43 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 443 PM EDT FRI JUL 1 2005 NCZ021-012145- FORSYTH- INCLUDING THE CITY OF...WINSTON-SALEM 443 PM EDT FRI JUL 1 2005 ...A STRONG STORM IS HEADING INTO WINSTON-SALEM... A STRONG THUNDERSTORM WILL MOVE TO THE SOUTHEAST THROUGH FORSYTH COUNTY THROUGH 6 PM. LOCATIONS LIKELY TO SEE HEAVY DOWNPOURS AND FREQUENT DEADLY LIGHTNING INCLUDE PFAFFTOWN... WINSTON-SALEM... AND KERNERSVILLE. SMALL HAIL AND WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. THE HEAVY RAIN MAY DUMP A HALF INCH OF RAIN IN LESS THAN 20 MINUTES... SO MOTORISTS SHOULD WATCH FOR POSSIBLE STREET FLOODING... ESPECIALLY IN URBAN AREAS. GIH
Special weather statement, Jul 1, 5:29 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 529 PM EDT FRI JUL 1 2005 NCZ073-074-083-084-012300- STANLY-MONTGOMERY-ANSON-RICHMOND- INCLUDING THE CITIES OF...ALBEMARLE...TROY...WADESBORO... ROCKINGHAM 529 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS MOVING INTO THE SOUTHERN PIEDMONT... STRONG THUNDERSTORMS WILL MOVE SLOWLY EAST NORTHEAST ACROSS STANLY...ANSON...MONTGOMERY AND RICHMOND COUNTIES THROUGH 7 PM. THE STORMS WILL PRODUCE NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH. RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES IN LESS THAN AN HOUR WILL OCCUR. THIS WILL RESULT IN EXTENSIVE PONDING OF WATER ON ROADWAYS. DUE TO THE DANGEROUS LIGHTNING...UNPLUG APPLIANCES AND REFRAIN FROM USING THE PHONE UNLESS IT IS AN EMERGENCY. WSS
Special weather statement, Jul 1, 5:34 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 534 PM EDT FRI JUL 1 2005 NCZ022-012245- GUILFORD- INCLUDING THE CITIES OF...GREENSBORO...HIGH POINT 534 PM EDT FRI JUL 1 2005 ...A STRONG STORM WITH HEAVY RAIN IS HEADING TOWARD GREENSBORO... A STRONG THUNDERSTORM WILL MOVE TO THE EAST-SOUTHEAST THROUGH GUILFORD COUNTY THROUGH 7 PM. LOCATIONS LIKELY TO SEE HEAVY DOWNPOURS AND FREQUENT DEADLY LIGHTNING INCLUDE THE NORTHERN END OF HIGH POINT... THE PIEDMONT TRIAD AIRPORT... THE CITY OF GREENSBORO... AND INTERSTATE 40. SMALL HAIL AND WIND GUSTS UP TO 30 TO 40 MPH ARE LIKELY WITH THIS STORM. THE HEAVY RAIN MAY DUMP A HALF INCH OF RAIN IN LESS THAN 20 MINUTES... SO MOTORISTS SHOULD WATCH FOR POSSIBLE STREET FLOODING... ESPECIALLY IN URBAN AREAS INCLUDING INTERSTATE 40. GIH
Special weather statement, Jul 1, 6:40 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 640 PM EDT FRI JUL 1 2005 NCZ077-012345- HARNETT- INCLUDING THE CITY OF...LILLINGTON 640 PM EDT FRI JUL 1 2005 ...STRONG STORM DEVELOPING BETWEEN COATS AND DUNN... A STRONG THUNDERSTORM WILL TRACK TO THE EAST OVER EASTERN HARNETT COUNTY THROUGH 710 PM. SMALL HAIL... VERY HEAVY DOWNPOURS... AND WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 1, 7:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 714 PM EDT FRI JUL 1 2005 NCZ038-039-074-020015- DAVIDSON-MONTGOMERY-RANDOLPH- 714 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...RANDOLPH AND MONTGOMERY COUNTIES THROUGH 815 PM EDT... AT 714 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEWSOM...OR ABOUT 14 MILES NORTH OF ALBEMARLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...DENTON...MARTHA... MOTLETA...ULAH...ASHEBORO...RANDLEMAN. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 40 min |
| Jul 1, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 53 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 32 min |
| Jul 1, 6:49 PM EDT | Flash Flood Warning | RAH | Stanly | 116 min |
| Jul 1, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 42 min |
| Jul 1, 7:55 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 37 min |
Nearby
Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.